Airway Compromise Secondary to Lingual Hematoma Complicating Administration of Tissue Plasminogen Activator for Acute Ischemic Stroke


    loading  Checking for direct PDF access through Ovid

Abstract

Hemorrhagic complications of tissue plasminogen activator (tPA) are well known. We report a case of a lingual hematoma that developed after tPA administration for an acute ischemic stroke that necessitated orotracheal intubation to maintain the patient's airway. This case demonstrates the need for thorough preadministration physical examination, as well as careful monitoring during infusion and after administration of this potent therapeutic agent. [Shaps HJ, Snyder GE, Sama AE, Rudolph GS. Airway compromise secondary to lingual hematoma complicating administration of tissue plasminogen activator for acute ischemic stroke. Ann Emerg Med. October 2001;38:447-449.]

    loading  Loading Related Articles